Alert archive / Tennessee / Wind Advisories in 2013

Wind Advisory 1, NWS Nashville, TN

January 29, 201339 counties in Tennessee

NWS Nashville, TN issued this wind advisory at Jan 29, 2013, 3:57 AM CST for 39 counties in Tennessee. It took effect at Jan 29, 2013, 12:00 PM CST. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Jan 29, 2013, 3:57 AM CST (09:57 UTC)
In effect from
Jan 29, 2013, 12:00 PM CST
Expired
Jan 30, 2013, 9:00 PM CST
In force
33 hr
Issued by
NWS Nashville, TN
All 39 counties

Bedford County, TN, Benton County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 29 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 10.0 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2013-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2013-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 323 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
837 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
323 m²/s²
0-3 km storm-relative helicity
306 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

440 
WWUS74 KOHX 290957
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
357 AM CST TUE JAN 29 2013

...STRONG GUSTY WINDS EXPECTED ACROSS MIDDLE TENNESSEE...

.A STRONG LOW PRESSURE SYSTEM AND COLD FRONT WILL BRING GUSTY
WINDS ACROSS THE REGION. THE STRONG WINDS WILL DEVELOP WEST TO
EAST TODAY...AND CONTINUE TONIGHT AND WEDNESDAY. FREQUENT GUSTS
OVER 35 MPH WILL OCCUR. EVEN HIGHER GUSTS OVER 45 MPH CAN BE
EXPECTED OVERNIGHT AS THE STRONG COLD FRONT AND STORMS MOVE
THROUGH THE AREA.

TREE LIMBS WILL LIKELY BE DOWNED AND LOOSE OBJECTS SUCH AS
GARBAGE CANS WILL BE BLOWN AROUND. ENTIRE TREES MAY BE BLOWN DOWN AND
POWER OUTAGES MAY OCCUR. ALSO...THE WINDS WILL CREATE DIFFICULT
DRIVING CONDITIONS.

WINDS WILL DIMINISH WEDNESDAY EVENING.

TNZ005>010-022>031-056>064-075-077-093>095-291800-
/O.NEW.KOHX.WI.Y.0001.130129T1800Z-130131T0000Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-BENTON-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-
CANNON-DE KALB-BEDFORD-COFFEE-WAYNE-LAWRENCE-GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...CAMDEN...ERIN...WAVERLY...
DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET...
HARTSVILLE...CARTHAGE...GAINESBORO...LOBELVILLE...CENTERVILLE...
HOHENWALD...FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...
MURFREESBORO...WOODBURY...SMITHVILLE...SHELBYVILLE...TULLAHOMA...
MANCHESTER...WAYNESBORO...LAWRENCEBURG...PULASKI
357 AM CST TUE JAN 29 2013

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST
WEDNESDAY. 

* TIMING...THIS AFTERNOON THROUGH WEDNESDAY.

* WINDS...GUSTS OVER 35 MPH THIS AFTERNOON AND WEDNESDAY...WITH
  GUSTS OVER 45 MPH TONIGHT.

* IMPACTS...LOOSE OBJECTS WILL BE BLOWN AROUND. THE STRONGER GUSTS
  MAY BLOW DOWN TREES AND CAUSE POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF
35 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

TNZ011-032>034-065-066-078>080-291800-
/O.NEW.KOHX.WI.Y.0001.130130T0000Z-130131T0000Z/
PICKETT-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-WARREN-GRUNDY-
VAN BUREN-
INCLUDING THE CITIES OF...BYRDSTOWN...COOKEVILLE...LIVINGSTON...
JAMESTOWN...SPARTA...CROSSVILLE...MCMINNVILLE...ALTAMONT...
SPENCER
357 AM CST TUE JAN 29 2013

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST
WEDNESDAY. 

* TIMING...TONIGHT THROUGH WEDNESDAY.

* WINDS...GUSTS OVER 45 MPH.

* IMPACTS...LOOSE OBJECTS WILL BE BLOWN AROUND. THE STRONGER GUSTS
  MAY BLOW DOWN TREES AND CAUSE POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF
35 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
5 follow-up statements
122 
WWUS74 KOHX 291752
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
1152 AM CST TUE JAN 29 2013

...STRONG GUSTY WINDS EXPECTED ACROSS MIDDLE TENNESSEE...

.A STRONG LOW PRESSURE SYSTEM AND COLD FRONT WILL BRING GUSTY
WINDS ACROSS THE REGION. THE STRONG WINDS WILL DEVELOP WEST TO
EAST TODAY...AND CONTINUE TONIGHT THROUGH MUCH OF WEDNESDAY.
FREQUENT GUSTS OVER 35 MPH WILL OCCUR. EVEN HIGHER GUSTS OVER 45
MPH CAN BE EXPECTED OVERNIGHT AS THE STRONG COLD FRONT AND STORMS
MOVE THROUGH THE AREA.

TREE LIMBS WILL LIKELY BE DOWNED AND LOOSE OBJECTS SUCH AS
GARBAGE CANS WILL BE BLOWN AROUND. ENTIRE TREES MAY BE BLOWN DOWN
AND POWER OUTAGES MAY OCCUR. ALSO...THE WINDS WILL CREATE
DIFFICULT DRIVING CONDITIONS.

TNZ011-032>034-065-066-078>080-300600-
/O.EXT.KOHX.WI.Y.0001.130130T0000Z-130131T0300Z/
PICKETT-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-WARREN-GRUNDY-
VAN BUREN-
INCLUDING THE CITIES OF...BYRDSTOWN...COOKEVILLE...LIVINGSTON...
JAMESTOWN...SPARTA...CROSSVILLE...MCMINNVILLE...ALTAMONT...
SPENCER
1152 AM CST TUE JAN 29 2013

...WIND ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 9 PM CST
WEDNESDAY...

* TIMING...TONIGHT THROUGH WEDNESDAY EVENING.

* WINDS...GUSTS OVER 45 MPH.

* IMPACTS...LOOSE OBJECTS WILL BE BLOWN AROUND. THE STRONGER 
  GUSTS MAY BLOW DOWN TREES AND CAUSE POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF
35 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

TNZ005>010-022>031-056>064-075-077-093>095-300600-
/O.CON.KOHX.WI.Y.0001.130129T1800Z-130131T0000Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-BENTON-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-
CANNON-DE KALB-BEDFORD-COFFEE-WAYNE-LAWRENCE-GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...CAMDEN...ERIN...WAVERLY...
DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET...
HARTSVILLE...CARTHAGE...GAINESBORO...LOBELVILLE...CENTERVILLE...
HOHENWALD...FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...
MURFREESBORO...WOODBURY...SMITHVILLE...SHELBYVILLE...TULLAHOMA...
MANCHESTER...WAYNESBORO...LAWRENCEBURG...PULASKI
1152 AM CST TUE JAN 29 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST WEDNESDAY...

* TIMING...LATE THIS AFTERNOON THROUGH MUCH OF WEDNESDAY.

* WINDS...GUSTS OVER 35 MPH THIS AFTERNOON AND WEDNESDAY...WITH 
  GUSTS OVER 45 MPH TONIGHT. 

* IMPACTS...LOOSE OBJECTS WILL BE BLOWN AROUND. THE STRONGER 
  GUSTS MAY BLOW DOWN TREES AND CAUSE POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF
35 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
432 
WWUS74 KOHX 300436
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
1036 PM CST TUE JAN 29 2013

...STRONG GUSTY WINDS EXPECTED ACROSS MIDDLE TENNESSEE...

.A STRONG LOW PRESSURE SYSTEM AND COLD FRONT WILL BRING GUSTY
WINDS ACROSS THE REGION. THE STRONG WINDS WILL CONTINUE TO DEVELOP
WEST TO EAST TONIGHT...AND CONTINUE THROUGH MUCH OF WEDNESDAY.
FREQUENT GRADIENT WIND GUSTS OVER 30 MPH WILL OCCUR. EVEN HIGHER
GUSTS OVER 40 MPH CAN BE EXPECTED OVERNIGHT AS THE STRONG COLD
FRONT AND STORMS MOVE THROUGH THE AREA.

TREE LIMBS WILL LIKELY BE DOWNED AND LOOSE OBJECTS SUCH AS
GARBAGE CANS WILL BE BLOWN AROUND. ENTIRE TREES MAY BE BLOWN DOWN
AND POWER OUTAGES MAY OCCUR. ALSO...THE WINDS WILL CREATE
DIFFICULT DRIVING CONDITIONS.

TNZ005>010-022>031-056>064-075-077-093>095-301300-
/O.CON.KOHX.WI.Y.0001.000000T0000Z-130131T0000Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-BENTON-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-
CANNON-DE KALB-BEDFORD-COFFEE-WAYNE-LAWRENCE-GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...CAMDEN...ERIN...WAVERLY...
DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET...
HARTSVILLE...CARTHAGE...GAINESBORO...LOBELVILLE...CENTERVILLE...
HOHENWALD...FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...
MURFREESBORO...WOODBURY...SMITHVILLE...SHELBYVILLE...TULLAHOMA...
MANCHESTER...WAYNESBORO...LAWRENCEBURG...PULASKI
1036 PM CST TUE JAN 29 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST WEDNESDAY...

* LOCATION...ALL OF MIDDLE TENNESSEE.

* TIMING...TONIGHT THROUGH MUCH OF WEDNESDAY.

* WINDS...GUSTS OVER 40 MPH TONIGHT...WITH GUSTS OVER 30 MPH
  WEDNESDAY.

* IMPACTS...LOOSE OBJECTS WILL BE BLOWN AROUND. THE STRONGER 
  GUSTS MAY BLOW DOWN TREES AND CAUSE POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF
35 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

TNZ011-032>034-065-066-078>080-301300-
/O.CON.KOHX.WI.Y.0001.000000T0000Z-130131T0300Z/
PICKETT-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-WARREN-GRUNDY-
VAN BUREN-
INCLUDING THE CITIES OF...BYRDSTOWN...COOKEVILLE...LIVINGSTON...
JAMESTOWN...SPARTA...CROSSVILLE...MCMINNVILLE...ALTAMONT...
SPENCER
1036 PM CST TUE JAN 29 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST WEDNESDAY...

* LOCATION...ALL OF MIDDLE TENNESSEE.

* TIMING...TONIGHT THROUGH WEDNESDAY EVENING.

* WINDS...GUSTS OVER 40 MPH.

* IMPACTS...LOOSE OBJECTS WILL BE BLOWN AROUND. THE STRONGER 
  GUSTS MAY BLOW DOWN TREES AND CAUSE POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF
35 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

21
128 
WWUS74 KOHX 301031
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
431 AM CST WED JAN 30 2013

...STRONG GUSTY WINDS EXPECTED ACROSS MIDDLE TENNESSEE...

.A STRONG LOW PRESSURE SYSTEM AND COLD FRONT WILL BRING GUSTY
WINDS ACROSS THE REGION. THE STRONG WINDS WILL CONTINUE TODAY
ACROSS MIDDLE TENNESSEE. GRADIENT WIND GUSTS OVER 30 MPH WILL
OCCUR. EVEN HIGHER GUSTS OVER 35 MPH CAN BE EXPECTED IN THE
AFTERNOON.

TREE LIMBS WILL LIKELY BE DOWNED AND LOOSE OBJECTS SUCH AS
GARBAGE CANS WILL BE BLOWN AROUND. ENTIRE TREES MAY BE BLOWN DOWN
AND POWER OUTAGES MAY OCCUR. ALSO...THE WINDS WILL CREATE DIFFICULT
DRIVING CONDITIONS.

TNZ005>010-022>031-056>064-075-077-093>095-301900-
/O.CON.KOHX.WI.Y.0001.000000T0000Z-130131T0000Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-BENTON-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-
CANNON-DE KALB-BEDFORD-COFFEE-WAYNE-LAWRENCE-GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...CAMDEN...ERIN...WAVERLY...
DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET...
HARTSVILLE...CARTHAGE...GAINESBORO...LOBELVILLE...CENTERVILLE...
HOHENWALD...FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...
MURFREESBORO...WOODBURY...SMITHVILLE...SHELBYVILLE...TULLAHOMA...
MANCHESTER...WAYNESBORO...LAWRENCEBURG...PULASKI
431 AM CST WED JAN 30 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* LOCATION...WESTERN TWO THIRDS OF MIDDLE TENNESSEE.

* TIMING...TODAY.

* WINDS...GUSTS OVER 35 MPH TODAY.

* IMPACTS...LOOSE OBJECTS WILL BE BLOWN AROUND. THE STRONGER 
  GUSTS MAY BLOW DOWN TREES AND CAUSE POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF
35 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

TNZ011-032>034-065-066-078>080-301900-
/O.CON.KOHX.WI.Y.0001.000000T0000Z-130131T0300Z/
PICKETT-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-WARREN-GRUNDY-
VAN BUREN-
INCLUDING THE CITIES OF...BYRDSTOWN...COOKEVILLE...LIVINGSTON...
JAMESTOWN...SPARTA...CROSSVILLE...MCMINNVILLE...ALTAMONT...
SPENCER
431 AM CST WED JAN 30 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* LOCATION...EASTERN MIDDLE TENNESSEE AND PLATEAU.

* TIMING...TODAY AND THIS EVENING.

* WINDS...GUSTS OVER 35 MPH.

* IMPACTS...LOOSE OBJECTS WILL BE BLOWN AROUND. THE STRONGER 
  GUSTS MAY BLOW DOWN TREES AND CAUSE POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF
35 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
BOYD
888 
WWUS74 KOHX 301748
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
1148 AM CST WED JAN 30 2013

...STRONG GUSTY WINDS EXPECTED ACROSS MIDDLE TENNESSEE...

.A STRONG LOW PRESSURE SYSTEM AND COLD FRONT WILL BRING GUSTY
WINDS ACROSS THE REGION...MAINLY THIS AFTERNOON AND EVENING.
GRADIENT WIND GUSTS OVER 30 MPH WILL OCCUR. EVEN HIGHER GUSTS
UP TO 40 MPH CAN BE EXPECTED LATE THIS AFTERNOON.

TREE LIMBS WILL LIKELY BE DOWNED AND LOOSE OBJECTS SUCH AS
GARBAGE CANS WILL BE BLOWN AROUND. A FEW TREES MAY EVEN BE BLOWN
DOWN AND POWER OUTAGES MAY ALSO OCCUR. THESE WINDS WILL CREATE
DIFFICULT DRIVING CONDITIONS.

TNZ005>010-022>031-056>064-075-077-093>095-310000-
/O.CON.KOHX.WI.Y.0001.000000T0000Z-130131T0000Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-BENTON-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-
CANNON-DE KALB-BEDFORD-COFFEE-WAYNE-LAWRENCE-GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...CAMDEN...ERIN...WAVERLY...
DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET...
HARTSVILLE...CARTHAGE...GAINESBORO...LOBELVILLE...CENTERVILLE...
HOHENWALD...FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...
MURFREESBORO...WOODBURY...SMITHVILLE...SHELBYVILLE...TULLAHOMA...
MANCHESTER...WAYNESBORO...LAWRENCEBURG...PULASKI
1148 AM CST WED JAN 30 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* LOCATION...WESTERN TWO THIRDS OF MIDDLE TENNESSEE.

* TIMING...THIS AFTERNOON AND EARLY EVENING.

* WINDS...GUSTS OVER 35 MPH.

* IMPACTS...LOOSE OBJECTS WILL BE BLOWN AROUND. THE STRONGER GUSTS
  MAY BLOW DOWN A FEW TREES AND CAUSE POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF
35 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

TNZ011-032>034-065-066-078>080-310000-
/O.CON.KOHX.WI.Y.0001.000000T0000Z-130131T0300Z/
PICKETT-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-WARREN-GRUNDY-
VAN BUREN-
INCLUDING THE CITIES OF...BYRDSTOWN...COOKEVILLE...LIVINGSTON...
JAMESTOWN...SPARTA...CROSSVILLE...MCMINNVILLE...ALTAMONT...
SPENCER
1148 AM CST WED JAN 30 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* LOCATION...EASTERN MIDDLE TENNESSEE AND THE PLATEAU.

* TIMING...LATE THIS AFTERNOON AND THIS EVENING.

* WINDS...GUSTS OVER 35 MPH.

* IMPACTS...LOOSE OBJECTS WILL BE BLOWN AROUND. THE STRONGER GUSTS
  MAY BLOW DOWN TREES AND CAUSE POWER OUTAGES AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF
35 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
895 
WWUS74 KOHX 302345
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
545 PM CST WED JAN 30 2013

...STRONG GUSTY WINDS TO CONTINUE THIS EVENING ACROSS MIDDLE
TENNESSEE...

.A STRONG LOW PRESSURE SYSTEM AND COLD FRONT WILL CONTINUE TO BRING
GUSTY WINDS ACROSS THE REGION THIS EVENING. GRADIENT WIND GUSTS OF 35
TO 45 MPH WILL OCCUR.

TREE LIMBS WILL LIKELY BE DOWNED AND LOOSE OBJECTS SUCH AS
GARBAGE CANS WILL BE BLOWN AROUND. A FEW TREES MAY EVEN BE BLOWN
DOWN AND POWER OUTAGES MAY ALSO OCCUR. THESE WINDS WILL CREATE
DIFFICULT DRIVING CONDITIONS.

TNZ005>010-022>031-056>064-075-077-093>095-310300-
/O.EXT.KOHX.WI.Y.0001.000000T0000Z-130131T0300Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-BENTON-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-
CANNON-DE KALB-BEDFORD-COFFEE-WAYNE-LAWRENCE-GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...CAMDEN...ERIN...WAVERLY...
DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET...
HARTSVILLE...CARTHAGE...GAINESBORO...LOBELVILLE...CENTERVILLE...
HOHENWALD...FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...
MURFREESBORO...WOODBURY...SMITHVILLE...SHELBYVILLE...TULLAHOMA...
MANCHESTER...WAYNESBORO...LAWRENCEBURG...PULASKI
545 PM CST WED JAN 30 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING...

* LOCATION...WESTERN TWO THIRDS OF MIDDLE TENNESSEE.

* TIMING...THIS AFTERNOON AND EARLY EVENING.

* WINDS...GUSTS OF 35 TO 45 MPH.

* IMPACTS...LOOSE OBJECTS WILL BE BLOWN AROUND. THE STRONGER 
  GUSTS MAY BLOW DOWN A FEW TREES AND CAUSE POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF
35 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

TNZ011-032>034-065-066-078>080-310300-
/O.CON.KOHX.WI.Y.0001.000000T0000Z-130131T0300Z/
PICKETT-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-WARREN-GRUNDY-
VAN BUREN-
INCLUDING THE CITIES OF...BYRDSTOWN...COOKEVILLE...LIVINGSTON...
JAMESTOWN...SPARTA...CROSSVILLE...MCMINNVILLE...ALTAMONT...
SPENCER
545 PM CST WED JAN 30 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* LOCATION...EASTERN MIDDLE TENNESSEE AND THE PLATEAU.

* TIMING...LATE THIS AFTERNOON AND THIS EVENING.

* WINDS...GUSTS OF 35 TO 45 MPH.

* IMPACTS...LOOSE OBJECTS WILL BE BLOWN AROUND. THE STRONGER 
  GUSTS MAY BLOW DOWN TREES AND CAUSE POWER OUTAGES AS WELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF
35 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

21

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Jan 29, 3:35 AM CST, 22 minutes earlier.

Area forecast discussion, Jan 29, 3:35 AM CST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
335 AM CST TUE JAN 29 2013

.DISCUSSION...OUR MAIN CONCERN IS THE POTENTIAL FOR WIND DAMAGE
LATER TODAY INTO WEDNESDAY INCLUDING BOTH GRADIENT AND
THUNDERSTORM ENHANCED WINDS.

AN UPPER LEVEL TROUGH OVER THE ROCKIES WILL DEEPEN AS IT MOVES
EAST TO THE MS VALLEY BY WEDNESDAY MORNING. THIS POWERFUL SYSTEM
WILL SPORT A 150KT JET. UNDER THE JET...A STRONG COLD FRONT WILL
COLLIDE WITH POWERFUL WIND FIELDS TO GENERATE WIDESPREAD SEVERE
THUNDERSTORMS OVER ARKANSAS AND SURROUNDING AREAS. THE STORMS WILL
MOVE INTO MID TN OVERNIGHT...REACHING THE TN RIVER AS A QLCS ABOUT
06Z AND MOVING TO THE PLATEAU BY 12Z. FORECAST SHEAR PARAMETERS
ARE THE HIGHEST WE HAVE SEEN IN A WHILE INCLUDING 70KT 0-6 KM
SHEAR AND STORM HELICITY IN THE 500-1000 M2/S2 RANGE. GRADIENT
WINDS AHEAD OF THE STORMS MAY CAUSE DAMAGE...MODELS ADVERTISE 925
MB WINDS REACHING 40KT THIS AFTERNOON...THEN INCREASING TO 60-70
KT THIS EVENING. ENHANCED WINDS WITH THE LINE OF STORMS COULD
EASILY EXCEED SEVERE LEVELS. ON TOP OF THAT...SHEAR PROFILES
SUPPORT POTENTIAL FOR EMBEDDED TORNADOES ALONG THE LINE.
SO...THIS POSSIBLE SEVERE EVENT SHOULD BE TAKEN VERY SERIOUSLY
SINCE IT HAS THE POTENTIAL TO PRODUCE SOME SIGNIFICANT AND
WIDESPREAD WIND DAMAGE. THE GOOD NEWS IS THAT THIS IS ANOTHER IN
THE SERIES OF HIGH SHEAR...LOW CAPE EVENTS. SO...THE STORMS SHOULD
BE GRADUALLY WEAKENING AS THEY MOVE INTO INCREASINGLY STABLE
NIGHTTIME AIR OVER MID TN.

RAINFALL AMOUNTS OF 1 TO 1.5 INCH WILL BE COMMON. OTHER THAN
LOCALIZED PONDING...NO SIGNIFICANT FLOOD ISSUES ARE EXPECTED DUE
TO THE RELATIVELY QUICK MOVEMENT OF THIS SYSTEM.

REGARDING A WIND ADVISORY...WE WILL START THE ADVISORY WEST OF THE
PLATEAU AT NOON TODAY...AND ON THE PLATEAU AT 6 PM. THE ADVISORY
WILL EXTEND ALL THE WAY THROUGH WEDNESDAY. INITIALLY...GUSTS OF 35
TO 40 WILL DEVELOP THIS AFTERNOON...THEN GUSTS WELL OVER 40 MPH
WILL BE COMMON BY LATE THIS EVENING AS STORMS APPROACH. ON
WEDNESDAY...THE GRADIENT WILL REMAIN TIGHT...WITH FREQUENT GUSTS
OVER 35 MPH CONTINUING THROUGH THE DAY.

REGARDING TEMPERATURES...TEMPERATURES TODAY WILL REACH THE LOWER
70S AS DEW POINTS CLIMB THROUGH THE 50S. LOWS TONIGHT WILL BE
MILD...THEN TEMPERATURE WILL PLUMMET LATE WEDNESDAY. TRAILING
MOISTURE MAY TURN TO SOME FLURRIES ACROSS THE MID STATE INTO
WEDNESDAY EVENING...AND PERHAPS SOME LIGHT SNOW SHOWERS FOR THE
PLATEAU.

COOL NORTHWEST FLOW WILL DEVELOP FOR THURSDAY THROUGH THE
WEEKEND. A CLIPPER SYSTEM WILL BRING A CHANCE OF SNOW THURSDAY
NIGHT...ESPECIALLY FOR THE PLATEAU. MUCH OF MID TN COULD SEE A
DUSTING AS MUCH AS AN INCH ON THE PLATEAU.

AFTER HIGH TEMPERATURES ONLY IN THE 30S AND A RELATIVELY DRY DAY
ON FRIDAY, THE WEEKEND SHOULD BRING SOME SLIGHTLY WARMER TEMPS AND
ANOTHER ROUND OF GENERALLY LIGHT PRECIPITATION.

13

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      71  58  60  29 /  10 100  70  10
CLARKSVILLE    72  56  58  27 /  20 100  60  05
CROSSVILLE     64  59  62  28 /  10 100 100  50
COLUMBIA       72  58  60  30 /  10 100  70  10
LAWRENCEBURG   72  57  60  30 /  10 100  70  10
WAVERLY        72  55  57  28 /  20 100  50  05

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 6 PM THIS EVENING TO 6 PM CST WEDNESDAY FOR
TNZ011-032>034-065-066-078>080.

WIND ADVISORY FROM NOON TODAY TO 6 PM CST WEDNESDAY FOR
TNZ005>010-022>031-056>064-075-077-093>095.

&&
Hazardous weather outlook, Jan 28, 10:00 AM CST, 17 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
1000 AM CST MON JAN 28 2013

TNZ005>011-022>034-056>066-075-077>080-093>095-291600-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
1000 AM CST MON JAN 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON TUESDAY NIGHT AND
WEDNESDAY MORNING AS A STRONG COLD FRONT SWEEPS ACROSS MIDDLE
TENNESSEE. ORGANIZED STORMS ARE EXPECTED TO DEVELOP ALONG OR JUST AHEAD
OF THE FRONT...SOME COULD BECOME SEVERE.
A WIND ADVISORY IS POSSIBLE FOR TUESDAY NIGHT AS SUSTAINED WINDS
AROUND 25 MPH WITH GUSTS TO 45 MPH WILL BE POSSIBLE.

.SPOTTER CALL TO ACTION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

11

Nearby

Wind Advisories in Tennessee, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.